MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO HF CATHETER 5F RADIOLOGY BASIC TRAY (TRIPLE-LUMEN)(70CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO HF CATHETER 5F RADIOLOGY BASIC TRAY (TRIPLE-LUMEN)(70CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that one of the hubs on a triple lumen picc broke at the extension leg while in use on the patient.A new device was placed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a separation of the hub from the extension leg tubing was confirmed and the damage appeared to be associated with use of the device.One 5fr triple-lumen (t/l) powerpicc solo was returned for investigation.The catheter exhibited evidence of use.A dry red colored residue was observed on the catheter.The t/l tubing and the power injectable extension leg tubing were each received in two segments.The printing on the extension leg was elongated and worn.The distal segment of the power injectable tubing extended 0.25¿ from the proximal end of the molded trifurcation.The proximal segment was 5.0¿ and a knot was observed in the tubing 1.0¿ from the proximal end of the extension leg.The length of the extension set tubing and the length of the printed working on the tubing was beyond the specification length, which confirms that the tubing was stretched.It appeared that the proximal end of the extension leg completely separated from the solo hub without breaking.The solo hub for the power injectable lumen was not returned for investigation.Due to the characteristics of the returned sample and plastic deformation of the extension set tubing, it appeared that the damage was a result of significant tensile stress during use.No damaged associated with the manufacturing process was observed on the returned sample.A lot history review (lhr) of reds0262 showed no other similar product complaint(s) from this lot number.

Brand Name
POWERPICC SOLO HF CATHETER 5F RADIOLOGY BASIC TRAY (TRIPLE-LUMEN)(70CM)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9447682
Report Number3006260740-2019-03801
Device Sequence Number2230985
Product Code LJS
UDI-Device Identifier00801741028380
UDI-Public(01)00801741028380
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3395355Q
Device Lot NumberREDS0262
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2019
Event Location Hospital
Initial Date Received by Manufacturer 11/18/2019
Supplement Date Received by Manufacturer01/09/2020
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age22 YR